Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 182, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 5, 2022, 1:50 PM MDT for Colfax County, Mora County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 1:50 PM MDT (19:50 UTC)
- Expired
- Aug 5, 2022, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Colfax County, NM, Mora County, NM
The radar
The Albuquerque radar (KABX), 205 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 3278 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518
WGUS55 KABQ 051950
FFWABQ
NMC007-033-052300-
/O.NEW.KABQ.FF.W.0182.220805T1950Z-220805T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
150 PM MDT Fri Aug 5 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
South Central Colfax County in northeastern New Mexico...
North Central Mora County in northeastern New Mexico...
* Until 500 PM MDT.
* At 150 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 0.75 inches of rain have
fallen along Banderitas Creek, Gallinas Mesa, and Ocate Creek.
Additional rainfall amounts up to 0.75 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
Debris flows can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
mainly rural areas of South Central Colfax and North Central Mora
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Cooks Peak fire burn
area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3623 10513 3621 10507 3625 10510 3626 10504
3629 10505 3630 10502 3629 10495 3631 10487
3624 10478 3620 10487 3617 10489 3617 10488
3615 10486 3616 10482 3611 10487 3611 10492
3612 10497 3616 10501
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Guyer2 follow-up statements
092
WGUS75 KABQ 052100
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
300 PM MDT Fri Aug 5 2022
NMC007-033-052300-
/O.CON.KABQ.FF.W.0182.000000T0000Z-220805T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NM-Mora NM-
300 PM MDT Fri Aug 5 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON FOR SOUTH CENTRAL COLFAX AND NORTH CENTRAL MORA COUNTIES...
At 300 PM MDT, Doppler radar indicated the heavy rain has tapered
off over the warned area. Up to 1.25 inches of rain have fallen
along Banderitas Creek and Ocate Creek. Flash flooding is ongoing or
expected to begin shortly.
Excessive rainfall over the burn scar will impact the Cooks Peak
burn area. The debris flow can consist of rock, mud, vegetation and
other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
mainly rural areas of South Central Colfax and North Central Mora
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Cooks Peak fire burn
area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3623 10513 3621 10507 3625 10510 3626 10504
3629 10505 3630 10502 3629 10495 3631 10487
3624 10478 3620 10487 3617 10489 3617 10488
3615 10486 3616 10482 3611 10487 3611 10492
3612 10497 3616 10501
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Guyer349
WGUS75 KABQ 052304
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
504 PM MDT Fri Aug 5 2022
NMC007-033-052314-
/O.EXP.KABQ.FF.W.0182.000000T0000Z-220805T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NM-Mora NM-
504 PM MDT Fri Aug 5 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL COLFAX AND
NORTH CENTRAL MORA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MDT Saturday for
portions of central, north central, and west central New Mexico.
LAT...LON 3623 10513 3621 10507 3625 10510 3626 10504
3629 10505 3630 10502 3629 10495 3631 10487
3624 10478 3620 10487 3617 10489 3617 10488
3615 10486 3616 10482 3611 10487 3611 10492
3612 10497 3616 10501
$$
GuyerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 12:12 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 5, 12:12 PM MDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1212 PM MDT Fri Aug 5 2022 .AVIATION... 18Z TAF CYCLE Scattered thunderstorms are possible through this evening and also late Saturday morning. These thunderstorms could potentially drop microbursts, which is our primary concern. So very strong, gusty, and erratic wind shifts are possible in the vicinity of any thunderstorms that do develop. The other concerns with this activity are heavy rainfall, small hail, and lightning. In addition, these storms will be moving very slowly with varied direction of movement. Much of this activity is expected to favor terminals in central and western New Mexico this afternoon and evening. && .PREV DISCUSSION...224 AM MDT Fri Aug 5 2022... .SYNOPSIS... Daily rounds of hit-and-miss thunderstorms will continue over the next week with the greatest chances favoring western and central New Mexico. Locally heavy rainfall and areas of flash flooding will continue to be a daily concern, especially on the burn scars and in areas that have recently seen heavy rain. Otherwise, temperatures will cool a few degrees into the weekend, generally near to slightly below normal. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SATURDAY)... The upper ridge axis will be stretched from southwest to northeast over New Mexico and into Kansas today through Saturday. Convection continues at this time from the Santa Fe area northwest to Farmington and over portions of east central and southeast New Mexico. Models hint this activity will continue through sunrise or so before ending. Showers and storms to resume by noon or 1 pm over the high terrain then move from west to east over northern New Mexico and more south to north or northeast south of I-40. Despite the ongoing convection, rainfall rates appear relatively light so will reconfigure the Flood Watch for burn scar areas starting at noon today. More stable air makes significant progress into south central, southeast and east central New Mexico on Saturday, leading to a reduction in showers and storms there. However, showers and storms may become more active Saturday over northern and western New Mexico. Highs today and Saturday will be near normal. LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)... During the latter half of the weekend, our H5 high remains centered to our east, keeping the primary focus for showers and thunderstorms along and west of the central mountain chain. Meanwhile, a weak backdoor cold front moves southward through the High Plains of CO, entering northeast NM. This boundary will help to increase PoPs for the northeast quadrant of the state Sunday. With PWATs well over an inch, these storms will continue to be capable of locally heavy rainfall and flash flooding, especially on the burn scars. By Monday, the H5 high then migrates back towards the west, setting up near the Four Corners area. By Wednesday, it then sets up over CO, strengthening to about 597 dam as it does so. With the migration of this high back towards the west, it will help to suppress convection, especially across northern NM. And while PWATs will trend down slightly in the presence of the high, the moisture won't be completely scoured out, and thus daily rounds of hit-and-miss storms will continue each day. There is a signal that the H5 high moves back to our east by the end of the week which could reestablish the traditional monsoon pattern and increase PoPs once again. 15 && .FIRE WEATHER... Showers and storms ongoing over portions of northern and central New Mexico early this morning should continue to diminish through sunrise before resuming over the higher terrain by midday. Storm motion today and tonight will be from west to east over northern New Mexico while south of I-40 storms will move slowly from south to north or northeast. An uptick in showers and storms expected for western and northern New Mexico Saturday while the east central may see relatively few storms due to more stable air spreading over that part of the state. The upper high will transition back to the Four Corners/Great Basin Sunday/Monday then to the central Rockies by the middle of next week. Forecast models indicate the ridge will end up centered back over Kansas/Oklahoma by next weekend, suggesting at least a couple of days dominated by a more traditional monsoon pattern. Winds will be light outside of any convection and high temperatures won't stray too far from normal. Areas of fair to poor ventilation will dominate the north and west Saturday through Tuesday. && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for the following zones... NMZ208-211-214-215-226. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:08 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 3 hr |
| Aug 4, 6:22 PM MDT | Special Weather Statement | ABQ | Harding | 23 min |
| Aug 4, 6:28 PM MDT | Flash Flood Warning | ABQ | Rio Arriba, San Juan | 3 hr |
| Aug 4, 6:31 PM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Aug 4, 6:42 PM MDT | Flash Flood Warning | ABQ | Quay | 3 hr |
| Aug 4, 6:52 PM MDT | Special Weather Statement | ABQ | Harding | 38 min |
| Aug 4, 6:56 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 2 hr |
| Aug 4, 7:04 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 3 hr |
| Aug 4, 7:09 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 111 min |
| Aug 4, 7:18 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 3 hr |
| Aug 4, 7:20 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Aug 4, 7:28 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora | 2 hr |
| Aug 4, 7:31 PM MDT | Special Weather Statement | ABQ | San Miguel | 44 min |
| Aug 4, 7:44 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 3 hr |
| Aug 4, 7:58 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Aug 4, 8:36 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 114 min |
| Aug 4, 10:09 PM MDT | Special Weather Statement | ABQ | Santa Fe | 36 min |
| Aug 4, 10:11 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 3 hr |
| Aug 5, 1:07 AM MDT | Flood Watch | ABQ | Catron, Colfax, Lincoln, Los Alamos, Mora, Rio Arriba and 5 more | 23 hr |
| Aug 5, 11:17 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Aug 5, 11:55 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Aug 5, 12:47 PM MDT | Flash Flood Warning | ABQ | Mora, Taos | 3 hr |
| Aug 5, 1:25 PM MDT | Flash Flood Warning | ABQ | Catron | 3 hr |
| Aug 5, 2:04 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 101 min |
| Aug 5, 2:11 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 109 min |
| Aug 5, 2:12 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Aug 5, 2:38 PM MDT | Special Weather Statement | ABQ | Los Alamos | 37 min |
| Aug 5, 2:57 PM MDT | Areal Flood Advisory | ABQ | Cibola, Valencia | 3 hr |
| Aug 5, 3:04 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 116 min |
| Aug 5, 3:17 PM MDT | Special Weather Statement | ABQ | Los Alamos | 28 min |
| Aug 5, 3:36 PM MDT | Special Weather Statement | ABQ | Mora | 24 min |
| Aug 5, 3:51 PM MDT | Flash Flood Warning | ABQ | Socorro | 3 hr |
| Aug 5, 3:59 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 2 hr |
| Aug 5, 4:42 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 3 hr |
| Aug 5, 4:49 PM MDT | Flash Flood Warning | ABQ | Mora, Taos | 3 hr |
| Aug 5, 5:10 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Santa Fe, Torrance | 110 min |
| Aug 5, 5:18 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 27 min |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.